The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=13&m=3903923
Posted By : dong - 8/27/2017 9:46 AM
I was diagnosed with schizo affective disorder in 1992,and was proscribed psychotropic medication. I left treatment, and now weaning myself of seroquel,thorazine. I have been doing research ,and schizo affective is not considered a proper diagnosis in the psychiatric journal.
I'm looking into the holistic alternative treatment for my condition.
Any help would be appreciated

Post Edited By Moderator (UserANONYMOUS) : 9/18/2017 7:50:07 AM (GMT-6)


Posted By : Tim Tam - 8/27/2017 1:03 PM
I’ve met up with the diagnosis of Schizoaffective disorder. I didn’t know what to make of it, either.

You said, “I was diagnosed with schizo affective disorder in 1992,and was proscribed psychotropic medication. I left treatment, and now weaning myself of seroquel,thorazine. I have been doing research ,and schizo affective is not considered a proper diagnosis in the psychiatric journal.”

I went to the net and looked in Web.md.com, and it said,
“Schizoaffective disorder describes a condition that includes aspects of both schizophrenia and a mood disorder (either major depressive disorder or bipolar disorder).

“Scientists are not entirely certain whether schizoaffective disorder is a condition related mainly to schizophrenia or a mood disorder.
However, it is usually viewed and treated as a hybrid or combination of both conditions.

“Schizoaffective disorder can be managed, but most people diagnosed with the condition have relapses.”

------------

My diagnosis now is bipolar, so I know what two of the three traits are, mania and depression.

The third one web.md says involves:

*Delusions (strange beliefs that the person refuses to give up, even when they get the facts)
• Hallucinations (sensing things that aren't real, such as hearing voices)
• Disorganized thinking
• Odd or unusual behavior
• Slow movements or not moving at all
• Lack of emotion in facial expression and speech
• Poor motivation
• Problems with speech and communication

Have you ever had any trouble with those?

If you aren’t schizoaffective, and you take yourself all meds, you could get to where you were before you started taking meds.

And, if you’re not schizoaffective, you could be bipolar, and you’ll be off your meds, and could still get into trouble.

I went off of my meds one time because of a huge foul-up, and for about a day, things went OK, and then I had a panic attack from being off all of my meds.

So, you don’t want to go there.

You say, “I left treatment, and now weaning myself of seroquel,thorazine…”

If you’re not schizoaffective, you may have another diagnosis, and need medicine for that.

So, to go out of treatment and off all meds might not be the right way to go. It can be more wear and tear on your brain to go off meds. So you might want to think about that.

Can you go back to your psychiatrist and talk to him or her about this?

You said, “I'm looking into the holistic alternative treatment for my condition.”

When I went off meds not by choice, I went to health food stores, root doctors, holistic medicine.

All of that was like drinking water. It never reached my mental illness of bipolar. It never calmed me down.

I knew a guy who went off meds, and he was convinced that was the way to go.

So you have your choice.

Posted By : UserANONYMOUS - 9/18/2017 7:49 AM
Hi dong,

Welcome to the forum smile!

There are alternative for Schizoaffective disorder, however, it should not be considered as a replacement for medication. Dietary changes and homeopathy can be used to helped, however, sometimes one may still need the meds to help.

I would suggest you discuss this with your doctor and you can asked them about dietary changes and homeopathy as treatment. the elimination of processed foods and emphasize whole foods, along with nutritional supplementation are alternative treatments for schizoaffective disorder that may be helpful. Also, acupuncture, homeopathy, and botanical medicine can support many aspects of the person's life and may help decrease the side effects of any medications prescribed.

Adding a subject to your post as it can help you get more responses.

UA
Moderator - Bipolar

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer